MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Material Opacification (1426); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A doctor reported that after the initial intraocular lens (iol) implant procedure, he noticed film on the iol, deposits on the surface of the lens like glistening, and the patient complained of "blurry vision".This required the removal of the iol in a secondary surgery.There was no reported patient impact.
 
Event or Problem Description
Additional information received from patient stating that her vision was impaired, she had unexpected post-op visual problems and pain and that the disparities with her vision gave her headaches.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned cut into two pieces inside a self-seal pouch.Viscoelastic and a small amount of blood are observed.The lens appears clear, other than the surface solutions.The smaller portion was sent to the local particle lab.The larger portion was placed into a lens case and retained.Local particle lab: the lens was visually and microscopically examined.Microscopic examination showed an opaque residue approximately 3.5mm in length adhered to the lens.The opaque residue was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the opaque residues generated spectra to a library of spectra found the best match to be viscoelastic.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The root cause for the reported complaint could not be determined.If new information is provided the file will be reopened.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
In smdr mfg num 1119421-2021-00784, follow up 1, there was no new information in d6.The new information was in h6.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11641911
Report Number1119421-2021-00784
Device Sequence Number3124535
Product Code MFK
UDI-Device Identifier00380652414951
UDI-Public00380652414951
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U180
Device Lot Number15074645
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/12/2021
05/04/2021
08/06/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/04/2021
05/26/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;